Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Endocrinol Metab Clin North Am. 2009 Mar;38(1):121-36. doi: 10.1016/j.ecl.2008.11.002.

Managing statin myopathy.

Author information

  • 1The Henry Low Heart Center, Hartford Hospital, 80 Seymour Street, Hartford, CT 06102, USA.

Abstract

Approximately 10% of patients treated with statins experience some form of muscle-related side effects in clinical practice. These can range from asymptomatic creatine kinase (CK) elevation, to muscle pain, weakness, and its most severe form, rhabdomyolysis. Higher risk patients for statin myopathy are those older than 80, with a small body frame, on higher statin doses, on other medications, or with other systemic diseases including hepatic or renal diseases, diabetes mellitus, or hypothyroidism. The cause of statin myopathy is presumed to be the same for its variable presentation but has not been defined. In patients with myopathic symptoms, their symptoms and CK levels determine whether statin therapy can be continued or must be stopped.

PMID:
19217515
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk